MAUDE Adverse Event Report: BECTON DICKINSON BD¿ PHLEBOTOMY SHARPS CONTAINER WITH NEEDLE PORTS; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD¿ PHLEBOTOMY SHARPS CONTAINER WITH NEEDLE PORTS; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305635
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Oem manufacturer: the manufacturing location for this product is flextronics.This site is an oem manufacturing site.Therefore, bd corporate headquarters in franklin lakes, nj has been listed and the franklin lakes fda registration number has been used for the manufacture report number.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd¿ phlebotomy sharps container lid port was damaged by the pen needle.The following information was provided by the initial reporter, translated from japanese to english: "after using the pen needle (cat#320559), the user used the needle port of sharps collector to remove the pen needle from the pen, but the needle was not removed properly from the pen with the needle broken and stayed with the pen.".
 
Additional Manufacturer Narrative
H6: investigation summary no photos or samples were received.Additional attempt to get more information were made, however, the customer confirmed that no additional information was available.Dhr's review process could not be performed to verify if there were any reported issues such as broken or damaged cap during the manufacturing process, as the lot number was not provided.Based on this investigation and evidence provided, customer verbatim within global complaint detail report is that ¿after using the pen needle (cat#320559), the user used the needle port of sharps collector to remove the pen needle from the pen, but the needle was not removed properly from the pen with the needle broken and stayed with the pen¿.With that explanation and to determine the root cause of this problem, additional information is required such as picture of the product, lot number and method followed.As part of our manufacturing process, we include an ifu (instructions for use) in each box in order to give customer the indications of how to properly use the product.In the ifu¿s is indicated where to insert the appropriate needle detachment port depending on which material is going to be thrown out.However, if the method established is not followed as intended, then it will not function correctly.Considering that failure mode is related to broken/damaged parts, the mold was verified to rule out that the issue could be generated by a damaged on the mold, the assessment confirms that mold was free of damaged.As part of this investigation, a review of customer complaint records was performed; according with the cc¿s records, no additional complaints were received through the last twelve months for the same part number and issue, for this reason, this is considered an isolated issue.Root cause unknown conclusion based on information provided it was not possible to confirm the root cause like a failure mode related to the manufacturing process since there was not enough information like method used to manage product.As part of our manufacturing process, we include an ifu (instructions for use) in each box in order to give customer the indications of how to properly use the product.In the ifu¿s is indicated where to insert the appropriate needle detachment port depending on which material is going to be throw out.However, if the method established is not followed as intended then it will not function correctly.The controls were verified within the manufacturing process and confirmed as capable to detect broken or damaged lids.H3 other text : see h10.
 
Event or Problem Description

Brand Name
BD¿ PHLEBOTOMY SHARPS CONTAINER WITH NEEDLE PORTS
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key16415090
Report Number2243072-2023-00250
Device Sequence Number14294005
Product Code FMI
UDI-Device Identifier00382903056354
UDI-Public00382903056354
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K943139
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305635
Device Catalogue Number305635
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2023
Supplement Date Received by Manufacturer03/10/2023
Initial Report FDA Received Date02/21/2023
Supplement Report FDA Received Date03/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown